Advanced Search
MyIDEAS: Login to save this paper or follow this series

Optimal Sharing Of Surgical Costs In The Presence Of Queues

Contents:

Author Info

  • Carmen Herrero Blanco

    (Instituto Valenciano de Investigaciones Económicas)

  • Paula González

    (Universidad de Alicante)

Abstract

We deal with a cost allocation problem arising from sharing a medical service in the presence of queues. We use a standard queuing theory model in a context with several medical procedures, a certain demand of treatment and a maximum average waiting time guarantee set by the government. We show that sharing the use of an operating theatre to treat the patients of the different procedures, leads to a cost reduction. Then, we compute an optimal fee per procedure for the use of the operating theatre, based on the Shapley value. Afterwards, considering the post-operative time, we characterize the conditions under which this cooperation among treatments has a positive impact on the average post-operative costs. Finally, we provide a numerical example constructed on the basis of real data, to highlight the main features of our model.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.ivie.es/downloads/docs/wpasad/wpasad-2001-27.pdf
File Function: Fisrt version / Primera version, 2001
Download Restriction: no

Bibliographic Info

Paper provided by Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie) in its series Working Papers. Serie AD with number 2001-27.

as in new window
Length: 25 pages
Date of creation: Oct 2001
Date of revision:
Publication status: Published by Ivie
Handle: RePEc:ivi:wpasad:2001-27

Contact details of provider:
Postal: C/ Guardia Civil, 22, Esc 2a, 1o, E-46020 VALENCIA
Phone: +34 96 319 00 50
Fax: +34 96 319 00 55
Email:
Web page: http://www.ivie.es/
More information through EDIRC

Related research

Keywords: Surgical Waiting Lists; Queueing Theory; Cost-Sharing Game.;

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Iversen, Tor, 1993. "A theory of hospital waiting lists," Journal of Health Economics, Elsevier, vol. 12(1), pages 55-71, April.
  2. S. H. Tijs & T. S. H. Driessen, 1986. "Game Theory and Cost Allocation Problems," Management Science, INFORMS, vol. 32(8), pages 1015-1028, August.
  3. Hanning, Marianne & Spangberg, Ulrika Winblad, 2000. "Maximum waiting time -- a threat to clinical freedom?: Implementation of a policy to reduce waiting times," Health Policy, Elsevier, vol. 52(1), pages 15-32, May.
  4. Besley, Timothy & Hall, John & Preston, Ian, 1999. "The demand for private health insurance: do waiting lists matter?," Journal of Public Economics, Elsevier, vol. 72(2), pages 155-181, May.
  5. Tijs, S.H. & Driessen, T.S.H., 1986. "Game theory and cost allocation problems," Open Access publications from Tilburg University urn:nbn:nl:ui:12-154261, Tilburg University.
  6. S.C. Littlechild & G.F. Thompson, 1977. "Aircraft Landing Fees: A Game Theory Approach," Bell Journal of Economics, The RAND Corporation, vol. 8(1), pages 186-204, Spring.
  7. Johannesson, Magnus & Johansson, Per-Olov & Soderqvist, Tore, 1998. "Time spent on waiting lists for medical care: an insurance approach," Journal of Health Economics, Elsevier, vol. 17(5), pages 627-644, October.
  8. S. C. Littlechild & G. Owen, 1973. "A Simple Expression for the Shapley Value in a Special Case," Management Science, INFORMS, vol. 20(3), pages 370-372, November.
  9. Young, H.P., 1994. "Cost allocation," Handbook of Game Theory with Economic Applications, in: R.J. Aumann & S. Hart (ed.), Handbook of Game Theory with Economic Applications, edition 1, volume 2, chapter 34, pages 1193-1235 Elsevier.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Stefano Moretti & Fioravante Patrone, 2008. "Transversality of the Shapley value," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer, vol. 16(1), pages 1-41, July.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ivi:wpasad:2001-27. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Departamento de Edición).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.